Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

A random integer N, drawn uniformly from the set {1, 2,…, n}, has a prime factorization of the form N = α 1 α 2 …α M where α 1 ≥ α 2 ≥ … ≥ α M . We establish the asymptotic distribution, as n → ∞, of the vector A(n) = (log α 1 ,/log N: i: ≥ 1) in a transparent manner. By randomly re-ordering the components of A(n), in a size-biased manner, we obtain a new vector B(n) whose asymptotic distribution is the GEM distribution with parameter 1; this is a distribution on the infinite-dimensional simplex of vectors (x 1 , x 2 ,…) having non-negative components with unit sum. Using a standard continuity argument, this entails the weak convergence of A(n) to the corresponding Poisson–Dirichlet distribution on this simplex; this result was obtained by Billingsley [3]. © 1933, Oxford University Press. All rights reserved.

Original publication

DOI

10.1112/jlms/s2-47.3.395

Type

Journal article

Journal

Journal of the London Mathematical Society

Publication Date

01/01/1993

Volume

s2-47

Pages

395 - 404